Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 24, 2012

NWS Boston/Norton, MA issued this special weather statement at Jul 24, 2012, 3:38 AM EDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 3:38 AM EDT (07:38 UTC)
Expired
Jul 24, 2012, 4:30 AM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2382 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS81 KBOX 240738
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 AM EDT TUE JUL 24 2012

CTZ004-MAZ004-011-012-240830-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-WINDHAM CT-
338 AM EDT TUE JUL 24 2012

AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND 
SMALL HAIL OVER PALMER...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BRIMFIELD...STURBRIDGE...
  SOUTHBRIDGE...CHARLTON...DUDLEY...WEBSTER AND THOMPSON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY 
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. 

&&

LAT...LON 4208 7177 4194 7186 4213 7234 4221 7229

$$

EVT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:55 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 24, 1:55 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
155 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A WARMING TREND WITH INCREASING HUMIDITY IS EXPECTED EARLY THIS
WEEK...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND
TOMORROW. HIGH PRESSURE BRINGS A RETURN TO DRY WEATHER FOR
WEDNESDAY...WHILE AN ACTIVE WEATHER PATTERN OF SHOWERS AND
THUNDERSTORMS IS EXPECTED THURSDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

155 AM UPDATE...
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS NEW YORK STATE
WERE BEGINNING TO WORK INTO WESTERN NEW ENGLAND.  THIS ACTIVITY WILL
WORK ACROSS OUR REGION OVER THE NEXT FEW HOURS.  STILL UNCERTAIN AS
TO THE EXACT AREAL COVERAGE...BUT HAVE ENOUGH CONFIDENCE TO RUN WITH
SOME LIKELY TO LOW END CATEGORICAL POPS ACROSS PORTIONS OF OUR
NORTHERN/WESTERN ZONES BASED ON RADAR TRENDS.  MUCAPES STILL ON THE
ORDER OF 1000 TO 2000 J/KG ACROSS THE REGION...SO CAN/T RULE OUT A
STRONG THUNDERSTORM OR TWO.

AS FOR OVERNIGHT LOW TEMPS...EXPECT READINGS TO DROP ONLY INTO THE
UPPER 60S AND LOWER 70S GIVEN RELATIVELY HIGH DEWPOINTS IN PLACE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY CONTINUES TO BE A TRICKY FORECAST. THE MAIN QUESTION IS
HOW MUCH ENERGY WILL BE LEFTOVER TO BE TAPPED BY A COLD FRONT AS
IT MOVES THROUGH DURING THE DAY. WIND SHEAR IS EXPECTED TO BE MORE
CONDUCIVE FOR CONVECTION WITH COMPARABLE INSTABILITY TO TODAY. AM
THINKING THERE WILL LIKELY BE A RECOVERY PERIOD FROM ANY
CONVECTION OVERNIGHT TUESDAY MORNING AND THERE WILL NOT BE ENOUGH
TIME TO GENERATE MUCH CONVECTION WEST OF WORCESTER COUNTY MA. THUS
HAVE FOCUSED THE GREATEST POPS ACROSS THE EASTERN HALF OF SOUTHERN
NEW ENGLAND.

DRIER WEATHER SHOULD ARRIVE FROM NORTHWEST TO SOUTHEAST BEHIND THE
COLD FRONT TUESDAY NIGHT.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* DRY WEATHER AND A BIT BLUSTERY FOR WEDNESDAY
* SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY INTO THE WEEKEND
* EXACT SPECIFICS OF ACTIVE WEATHER STILL UNCERTAIN
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
  WEEK

MODEL DIAGNOSIS...
EVOLUTION AND STRENGTH OF TWO DISTINCT FEATURES REMAIN KEY TO THE
MID- AND LONG-RANGE FCST: A BROAD AREA OF H5 LOW PRES OVER NRN
INTO ERN CANADA...AND NEIGHBORING HEIGHT RISES /SUBSEQUENT
RIDGING/ OVER GREENLAND. EVALUATING...HPC MENTIONED THAT A /MARKED
OMEGA BLOCK APPEARS TO BE FORMING AT HIGH LATITUDES BETWEEN
EASTERN NORTH AMERICA AND WESTERN EUROPE/...ADDING POSITIVE HEIGHT
ANOMALIES OVER GREENLAND COUPLED WITH THE NEGATIVE HEIGHT
ANOMALIES ACROSS NRN CANADA WOULD WARRANT A /CONTINUATION OF THE
CURRENT PATTERN THAT FEATURES DEEPER TROUGH OVER THE NORTHEASTERN
CONUS/.

THAT BEING SAID...EVALUATING THE DETERMINISTIC SOLNS OF THE 23/0Z
ECMWF AND CANADIAN SHOWED A FAIRLY SIMILAR TREND COMPARED TO THE
23/12Z GFS. PER THE ECMWF/CANADIAN...A MORE ACTIVE PATTERN IS
APPARENT WITH THE SLOWER PROGRESSION OF SYSTEMS THRU THE NERN CONUS
PARENT WITH A STRONGER RIDGE ACROSS THE WRN ATLANTIC. SFC FEATURES
ARE HANDLED MORE REASONABLY ALONG WITH LESSER CONVECTIVE FEEDBACK
FAILURES AS SEEN PER 23/12Z GFS. SO THE EXPECTATION BEGINNING THURS
IS FOR AN ELONGATED AREA OF SFC LOW PRES TO BE DRAPED ACROSS NEW
ENGLAND /STALLED BY STRONG WRN ATLANTIC RIDGE/ ALONG WHICH A SERIES
OF TROUGHS AND ATTENDANT UPR LVL ENERGY WILL INVOKE SHOWERS AND
THUNDERSTORMS ACROSS THE RGN. WILL LEAN AWAY FROM THE 23/12Z GFS IN
THE FCST. SPECIFIC DETAILS OF THE FCST OUTLINED BELOW.

WEDNESDAY AND WEDNESDAY NIGHT...

DRY AND QUIET WX. EXPECTING W/NWLY FLOW THRU THE DAY /GUSTY AT TIMES
WILL A WELL-MIXED BOUNDARY LYR TO H85/ TO DIMINISH TOWARDS THE LATER
HALF OF THE DAY INTO EVNG BECOMING W/SWLY. H85 TEMPS AROUND +12-14C
COUPLED WITH THE JULY SUN WARRANT MAX TEMPS AROUND THE LOW 80S. A
MILD NGT AS MID-UPR LVL CLOUDS WILL BE ON THE INCREASE FROM THE W
WITH THE FIRST IN A SERIES OF SYSTEMS.

THURSDAY THROUGH SUNDAY...

AN ACTIVE WEATHER PATTERN AS A BROAD AREA OF LOW PRES ENCOMPASSES
NEW ENGLAND COUPLED WITH A SERIES OF MID-LVL TROUGHS SLIDE ACROSS
THE RGN WITH ATTENDANT SHRTWV ENERGY. FAVORABLE SHEAR COUPLED WITH
THE INCREASE IN HEAT AND HUMIDITY /SUBSEQUENT INSTABILITY/ AHEAD OF
THE TROUGH AXIS WILL LIKELY RESULT IN CONVECTION...YET SPECIFICS AND
EVOLUTION LOOK FAIRLY UNCERTAIN AND ARE SOMEWHAT DETERMINED BY THE
SFC PLACEMENT OF THE BROAD TROF OF LOW PRES ACROSS THE RGN. FRONTO-
GENESIS AND SFC CONVERGENCE APPEARS WEAK...YET THE EXPECTATION IS
FOR ENHANCED ASCENT PER SHRTWV ENERGY COUPLED WITH INSTABILITY AND
HEATING OF THE DAY TO DRIVE DIURNALLY DRIVEN STORMS IN PROXIMITY TO
THE STALLED SFC FRNTL BOUNDARY. WITH MODEST INSTABILITY AND SHEAR...
SOME OF THESE STORMS MAY BECOME SEVERE. ALSO CONCERNED WITH MOISTURE
POOLING TO THE S OF THE BROAD AREA OF LOW PRES. 23/12Z NAM
ADVERTISED 2 INCH PWATS ALONG THE S COAST OF NEW ENGLAND THURSDAY
INTO FRIDAY. MAY NEED TO BE CONCERNED ABOUT FLASH FLOODING WITH
EXPECTED DIURNALLY DRIVEN STORMS.

INTO NEXT WEEK...

THE 23/0Z ECMWF SUGGESTS THAT ACTIVITY BEGINS TO LIFT OUT OF THE RGN
ALBEIT BRIEFLY. HAVE LOW CONFIDENCE IN THE FCST HEREAFTER.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE.
A WIDE VARIETY OF CONDITIONS ACROSS THE REGION EARLY THIS MORNING.
AREAS OF IFR CONDITIONS IN LOW CLOUDS WERE MIXED WITH LOCATIONS THAT
WERE STILL VFR.  VARIABLE CONDITIONS WILL CONTINUE THROUGH MID TO
LATE MORNING...WITH A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS
ALSO RESULTING IN SOME LOWER CONDITIONS EARLY THIS MORNING.
OTHERWISE...CONDITIONS IMPROVE TO MAINLY VFR FROM LATE MORNING AND
RIGHT THROUGH TONIGHT.  HOWEVER...WILL HAVE TO WATCH FOR SCT
SHOWERS/THUNDERSTORMS TO RE-DEVELOP THIS AFTERNOON WITH THE BEST
CHANCE ACROSS EASTERN MA/RI.  THESE WILL BE HIT AND MISS...BUT MAY
RESULT IN BRIEFLY LOWER CONDITIONS.

KBOS TAF...MODERATE CONFIDENCE.
MAINLY MVFR CONDITIONS IMPROVE TO GENERALLY VFR FROM MID TO LATE
MORNING ONWARD.  CAN/T RULE OUT A THUNDERSTORM EARLY THIS MORNING
AND ANOTHER CHANCE POSSIBLE THIS AFTERNOON...BUT THEY WILL BE HIT
AND MISS SO LOW CONFIDENCE WHETHER OR NOT ONE MOVES OVER THE
TERMINAL.

KBDL TAF...MODERATE CONFIDENCE.
MAINLY MVFR CONDITIONS SHOULD IMPROVE TO VFR CONDITIONS BY MID TO
LATE MORNING.  A THUNDERSTORM IS POSSIBLE MAINLY THIS MORNING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...
HIGH CONFIDENCE VFR. NWLY WINDS GUSTING AT TIMES AROUND 20 KTS
WEAKENING AND VEERING OF THE SW. INCREASING MID-UPR LVL CLOUDS LATE.

THURSDAY-SATURDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.

&&

.MARINE...
MODERATE CONFIDENCE. INCREASING SOUTHWEST WINDS AHEAD OF A PRE-
FRONTAL TROUGH TONIGHT WILL GRADUALLY BUILD SEAS ACROSS THE OUTER
COASTAL WATERS. THINKING SEAS SHOULD NOT BUILD TO MORE THAN 5 FT.
HAVE POSTED A SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS.
ALSO INCLUDED RHODE ISLAND SOUND WHICH IS EXPOSED TO A SOUTH TO
SOUTHWEST WIND.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...
MODERATE TO HIGH CONFIDENCE. NW WINDS GUSTING AROUND 20 KTS OVER
THE WATERS WEAKENING THRU THE DAY AND VEERING OUT OF THE SW LATE.
INCREASING MID-UPR LVL CLOUDS LATE.

THURSDAY THROUGH SATURDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS AN
ELONGATED AREA OF LOW PRES DRAPES ACROSS INTERIOR NEW ENGLAND.
WINDS MAY WAVER...WHILE REMAINING LIGHT. THEREFORE HAVE KEPT SEAS
BELOW 5 FT. WILL EVALUATE AS WE GET CLOSER TO THE TIMEFRAME. ALONG
THE AREA OF LOW PRES EXPECT SHOWERS AND THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT
TODAY      FOR ANZ250.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EDT THIS
     EVENING FOR ANZ254>256.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT THIS
     MORNING FOR ANZ235.

&&

SYNOPSIS...BELK/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...FRANK/SIPPRELL
MARINE...BELK/SIPPRELL
Hazardous weather outlook, Jul 23, 4:21 AM EDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT MON JUL 23 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
LOCALLY HEAVY DOWNPOURS AND LOCALIZED FLOODING. A FEW STORMS COULD
PRODUCE DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH HEAVY
DOWNPOURS. THERE IS A LOW PROBABILITY THAT A FEW STORMS COULD
PRODUCE DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH A LOW TO MODERATE PROBABILITY THAT A FEW STORMS
WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS MAY OCCUR ON TUESDAY...WITH A LOW
PROBABILITY THAT A FEW STORMS WILL PRODUCE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 2:56 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
256 AM EDT TUE JUL 24 2012

MAZ008>011-240745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
256 AM EDT TUE JUL 24 2012

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES NORTH OF
CHESTER...OR ABOUT 17 MILES WEST OF NORTHAMPTON...MOVING SOUTHEAST AT
35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HUNTINGTON...WESTHAMPTON...
  MONTGOMERY...SOUTHAMPTON...EASTHAMPTON...HOLYOKE...CHICOPEE AND
  SPRINGFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4236 7298 4224 7246 4208 7255 4229 7301
      4231 7302

EVT
Special weather statement, Jul 24, 3:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 AM EDT TUE JUL 24 2012

CTZ004-MAZ004-011-012-240830-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-WINDHAM CT-
338 AM EDT TUE JUL 24 2012

AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND
SMALL HAIL OVER PALMER...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BRIMFIELD...STURBRIDGE...
  SOUTHBRIDGE...CHARLTON...DUDLEY...WEBSTER AND THOMPSON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES.

&&

LAT...LON 4208 7177 4194 7186 4213 7234 4221 7229

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:56 AM EDTSpecial Weather StatementBOXHampden49 min
Jul 24, 4:19 AM EDTSpecial Weather StatementBOXNorfolk41 min
Jul 24, 12:50 PM EDTSpecial Marine WarningBOX55 min
Jul 24, 1:23 PM EDTSpecial Weather StatementBOXEssex52 min
Jul 24, 1:34 PM EDTSpecial Marine WarningBOX86 min
Jul 24, 1:56 PM EDTSpecial Weather StatementBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more79 min
Jul 24, 2:02 PM EDTSpecial Weather StatementBOXWorcester58 min
Jul 24, 2:12 PM EDTSpecial Weather StatementBOXFranklin63 min
Jul 24, 2:21 PM EDTSpecial Weather StatementBOXEssex54 min
Jul 24, 2:33 PM EDTSpecial Weather StatementBOXWorcester57 min
Jul 24, 2:38 PM EDTSpecial Marine WarningBOX82 min
Jul 24, 2:54 PM EDTSpecial Weather StatementBOXSuffolk51 min
Jul 24, 2:57 PM EDTSpecial Weather StatementBOXWorcester63 min
Jul 24, 3:07 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Middlesex, Norfolk, Worcester36 min
Jul 24, 3:08 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:38 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:40 PM EDTSmall Craft AdvisoryBOX20 hr
Jul 24, 3:51 PM EDTSpecial Weather StatementBOXPlymouth54 min
Jul 24, 3:57 PM EDTSpecial Weather StatementBOXHampden, Hampshire63 min
Jul 24, 4:23 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth30 min
Jul 24, 4:30 PM EDTSpecial Weather StatementBOXPlymouth30 min
Jul 24, 4:39 PM EDTSpecial Marine WarningBOX66 min
Jul 24, 4:52 PM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 24, 5:00 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth30 min
Jul 24, 5:04 PM EDTSpecial Marine WarningBOX41 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 5:19 PM EDTSpecial Weather StatementBOXDukes56 min
Jul 24, 5:37 PM EDTSpecial Weather StatementBOXBarnstable, Dukes, Nantucket53 min
Jul 24, 5:41 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes37 min
Jul 24, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 24, 6:24 PM EDTSpecial Weather StatementBOXNorfolk36 min
Jul 24, 1:34 PM EDTSpecial Weather StatementBOXHillsborough56 min
Jul 24, 1:41 PM EDTSevere Thunderstorm WarningBOXHillsborough28 min

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.